Alert archive / Kansas / Frost Advisories in 2012
Frost Advisory 3, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Apr 15, 2012, 2:43 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 16, 2012, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2012, 2:43 PM CDT (19:43 UTC)
- In effect from
- Apr 16, 2012, 1:00 AM CDT
- Expired
- Apr 16, 2012, 8:40 AM CDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
763 WWUS73 KGLD 151943 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 143 PM MDT SUN APR 15 2012 COZ090-091-KSZ001>004-013>016-NEZ079>081-160300- /O.NEW.KGLD.FR.Y.0003.120416T0600Z-120416T1500Z/ /O.CON.KGLD.HW.W.0006.000000T0000Z-120416T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 143 PM MDT SUN APR 15 2012 /243 PM CDT SUN APR 15 2012/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY. * PEAK WINDS...NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL PERSIST ACROSS THE AREA THROUGH THIS AFTERNOON. * TEMPERATURE INFO...32 TO 35 DEGREES EXPECTED ACROSS THE AREA TONIGHT AND MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ092-KSZ027>029-041-042-160300- /O.NEW.KGLD.FR.Y.0003.120416T0600Z-120416T1500Z/ /O.CON.KGLD.WI.Y.0023.000000T0000Z-120416T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 143 PM MDT SUN APR 15 2012 /243 PM CDT SUN APR 15 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY. * PEAK WINDS...NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL PERSIST ACROSS THE AREA THROUGH THIS AFTERNOON. * TEMPERATURE INFO...32 TO 35 DEGREES ACROSS THE AREA TONIGHT AND MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
4 follow-up statements
926 WWUS73 KGLD 152236 CCA NPWGLD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 433 PM MDT SUN APR 15 2012 COZ090-091-KSZ001>004-013>016-NEZ079>081-160615- /O.COR.KGLD.FR.Y.0003.120416T0600Z-120416T1500Z/ /O.COR.KGLD.HW.W.0006.000000T0000Z-120416T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 433 PM MDT SUN APR 15 2012 /533 PM CDT SUN APR 15 2012/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY. * PEAK WINDS...NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL PERSIST ACROSS THE AREA THROUGH THIS AFTERNOON. * TEMPERATURE INFO...32 TO 35 DEGREES ARE EXPECTED ACROSS THE AREA TONIGHT AND MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ092-KSZ027>029-041-042-160615- /O.COR.KGLD.FR.Y.0003.120416T0600Z-120416T1500Z/ /O.COR.KGLD.WI.Y.0023.000000T0000Z-120416T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 433 PM MDT SUN APR 15 2012 /533 PM CDT SUN APR 15 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY. * PEAK WINDS...NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL PERSIST ACROSS THE AREA THROUGH THIS AFTERNOON. * TEMPERATURE INFO...32 TO 35 DEGREES ARE EXPECTED ACROSS THE AREA TONIGHT AND MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
432 WWUS73 KGLD 160018 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 618 PM MDT SUN APR 15 2012 COZ090-091-KSZ001>004-013>016-NEZ079>081-160830- /O.EXP.KGLD.HW.W.0006.000000T0000Z-120416T0000Z/ /O.CON.KGLD.FR.Y.0003.120416T0600Z-120416T1500Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 618 PM MDT SUN APR 15 2012 /718 PM CDT SUN APR 15 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY... ...HIGH WIND WARNING HAS EXPIRED... * TIMING/DURATION...GUSTY NORTHERLY WINDS WILL BE BECOME MUCH LIGHTER AFTER MIDNIGHT LOCAL TIME. * TEMPERATURE INFO...32 TO 35 DEGREES ARE EXPECTED ACROSS THE AREA TONIGHT AND MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ092-KSZ027>029-041-042-160830- /O.EXP.KGLD.WI.Y.0023.000000T0000Z-120416T0000Z/ /O.CON.KGLD.FR.Y.0003.120416T0600Z-120416T1500Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 618 PM MDT SUN APR 15 2012 /718 PM CDT SUN APR 15 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ MONDAY... ...WIND ADVISORY HAS EXPIRED... * TIMING/DURATION...GUSTY NORTHERLY WINDS WILL BE BECOME MUCH LIGHTER AFTER MIDNIGHT. * TEMPERATURE INFO...32 TO 35 DEGREES ARE EXPECTED ACROSS THE AREA TONIGHT AND MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BULLER
975 WWUS73 KGLD 160710 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 110 AM MDT MON APR 16 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161500- /O.CON.KGLD.FR.Y.0003.000000T0000Z-120416T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 110 AM MDT MON APR 16 2012 /210 AM CDT MON APR 16 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT /10 AM CDT/ THIS MORNING... * TIMING/DURATION...LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW FOR TEMPERATURES TO FALL THROUGH SUNRISE THIS MORNING. * TEMPERATURE INFO...30 TO 35 DEGREES ARE EXPECTED ACROSS THE AREA EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
030 WWUS73 KGLD 161340 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 740 AM MDT MON APR 16 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161445- /O.CAN.KGLD.FR.Y.0003.000000T0000Z-120416T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 740 AM MDT MON APR 16 2012 /840 AM CDT MON APR 16 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL CONTINUE TO WARM ABOVE FREEZING OVER THE NEXT HOUR OR TWO. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Apr 15, 12:41 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 15, 12:41 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1141 AM MDT SUN APR 15 2012
.UPDATE...
ISSUED AT 1102 AM MDT SUN APR 15 2012
UPDATED POP/WX FORECAST TO REFLECT CURRENT RADAR/SATELLITE
TRENDS...AND LINGERED SLIGHT CHANCE POPS INTO THE EARLY EVENING
OVER THE NE PART OF THE CWA CLOSER TO SURFACE LOW CENTER WHERE
HRRR/RUC HOLD ONTO PRECIP LONGER THAN OTHER GUIDANCE. I LOWER HIGH
TEMPS SOME...THOUGH IF CLOUD COVER/PRECIP WERE TO LINGER INTO
AFTERNOON PERIOD CURRENT FORECAST WILL PROBABLY STILL BE TOO LOW.
WE HAVE BEEN NEAR WARNING CRITERIA ON SUSTAINED WINDS AT SEVERAL
LOCATIONS WITHIN THE CURRENT WARNING...SO WITH WINDS ALOFT
EXPECTED TO INCREASE IN THE 18-21Z PERIOD I MADE NO CHANGE TO
CURRENT PRODUCT AND ONLY ADJUSTED WINDS FOR CURRENT TRENDS.
UPDATE ISSUED AT 541 AM MDT SUN APR 15 2012
UPDATED THE CURRENT PERIOD TO REFLECT THE CONVECTION THAT HAS
DEVELOPED OVER PORTIONS OF THE WRN/NW CWA. THROUGH THE MORNING HOURS
VARIOUS NWP MAINTAINS LOW INSTABILITY ASSOC WITH THE UPPER LVL LOW
CURRENTLY CENTERED OVER THE CWA. NO OTHER CHANGES WERE NEEDED TO
THE GRIDS.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 151 AM MDT SUN APR 15 2012
FOR TODAY LIGHT RAIN SHOWERS ARE CURRENTLY EXPANDING IN COVERAGE
ACROSS EASTERN COLORADO. THE LATEST SHORT TERM NPW DEPICTS THE
ACTIVITY TO PERSIST AND MOVE THROUGH MUCH OF THE CWA LATER THIS
MORNING AND INTO THE AFTERNOON HOURS. ALSO NORTHERLY SFC WINDS
WILL INCREASE MARKEDLY BY MIDDAY TO WARNING CRITERIA MAINLY FOR
LOCATIONS NORTH OF I-70...ADVISORY LEVELS SOUTH OF I-70. ALL THIS
IS IN RESPONSE TO AN UPPER LEVEL LOW CURRENTLY OVER THE CWA. THE
PRECIP CHANCES AND WINDS DECREASE EARLY TONIGHT AS THE UPPER LEVEL
LOW AND PARENT TROUGH MOVE EAST OF THE AREA.
FOR TONIGHT I HAVE PATCHY FROST IN THE FSCT GIVEN THE EXPECTED
LOW TEMPS DESPITE SOME CLOUD COVER. THINK A FROST ADVISORY IS
PROBABLY WARRANTED BUT WILL LET THE DAY SHIFT DETERMINE THIS BASED
ON NWP DATA AND TRENDS.
ON MONDAY A TROUGH QUICKLY MOVES THROUGH THE AREA ALLOWING FOR
ANOTHER COOL DAY WITH THE CHANCE FOR A FEW LIGHT SHOWERS IN THE
AFTERNOON. MONDAY NIGHT MAY SEE PATCHY FROST BEFORE TEMPS WARM
BACK INTO THE 70S ON TUESDAY.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 151 AM
MDT SUN APR 15 2012
QUASI-ZONAL FLOW WILL SET UP ACROSS THE CENTRAL HIGH PLAINS TUESDAY
NIGHT AND WEDNESDAY RESULTING IN DRY CONDITIONS AND TEMPS SLIGHTLY
ABOVE NORMAL. THURSDAY AND THURSDAY NIGHT...A QUICK MOVING SHORTWAVE
TROUGH WILL TRANSLATE ACROSS THE AREA BRINGING SLIGHT CHANCE TO
CHANCE POPS FOR SHOWERS AND AN ISOLATED THUNDERSTORM.
AS THE SYSTEM DEPARTS ON FRIDAY...COOLER BUT SEASONABLE TEMPS WILL
BLANKET THE AREA WITH HIGHS BY FRIDAY AFTERNOON GENERALLY IN THE
MIDDLE 60S. TEMPS REBOUND INTO THE LOWER TO MIDDLE 70S ON SATURDAY
WITH DRY CONDITIONS EXPECTED.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1140 AM MDT SUN APR 15 2012
MVFR CONDITIONS AND LIGHT RAIN SHOWERS ARE EXPECTED AT BOTH
TERMINALS DURING THE EARLY PART OF THE TAF PERIOD. RADAR SHOW
SHOWERS ARE DEVELOPING ACROSS ON WESTERN EXTEND OF SURFACE LOW
OVER EAST-CENTRAL NEBRASKA AND CONTINUING TO MOVE SOUTH OVER BOTH
TERMINALS. GUIDANCE CONTINUES TO SHOW THIS ACTIVITY DECREASING IN
COVERAGE THROUGH THE AFTERNOON FROM THE WEST TO THE EAST...ENDING
EARLY THIS EVENING. WITH THIS IN MIND I ENDED PRECIP IN TAF FOR
GLD FIRST...AND KEPT VCSH AT MCK THROUGH 01Z. CIGS SHOULD IMPROVE
TO VFR BY MID AFTERNOON AS MODERATE SHOWERS BEGIN TO DISSIPATE. IF
THIS PRECIP IS SLOWER TO DIMINISH THEN AMENDMENTS WILL LIKELY BE
NEEDED FOR CIGS AND WX. A WEAK DISTURBANCE WILL BRING
SHOWER/THUNDERSTORM CHANCES BACK TO THE AREA BY MONDAY AFTERNOON.
I KEPT MENTION OUT OF MCK TAF WITH ACTIVITY EXPECTED TO BE WEST
DURING THIS TAF PERIOD. I ADDED VCSH AFTER 16Z AT GLD AND LEFT
THUNDERSTORM MENTION OUT FOR NOW WITH CONFIDENCE NOT VERY HIGH.
OTHER IMMEDIATE AVIATION CONCERN IS STRONG NORTHERLY WINDS OVER
BOTH TERMINAL...WHICH ARE EXPECTED TO INCREASE THIS AFTERNOON.
GUSTS UP TO 60 MPH ARE POSSIBLE AT BOTH TERMINALS THROUGH
00Z...WITH WINDS DECREASING THROUGH THE EVENING.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
KSZ001>004-013>016.
WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
KSZ027>029-041-042.
CO...HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ090-091.
WIND ADVISORY UNTIL 6 PM MDT THIS EVENING FOR COZ092.
NE...HIGH WIND WARNING UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING FOR
NEZ079>081.
&&
UPDATE...DR
SHORT TERM...05
LONG TERM...FOLTZ
AVIATION...DRHazardous weather outlook, Apr 15, 3:45 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 245 AM MDT SUN APR 15 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161630- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 245 AM MDT SUN APR 15 2012 /345 AM CDT SUN APR 15 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 55 MPH ARE POSSIBLE TODAY PRIMARILY FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 70. SOUTH OF THE INTERSTATE WINDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE. LATE TONIGHT PATCHY FROST MAY DEVELOP PRIMARILY FOR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 15, 12:00 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1100 AM MDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM NON-TSTM WND GST 4 E RULETON 39.34N 101.81W
04/15/2012 M54 MPH SHERMAN KS MESONET
&&
CJSLocal storm report, Apr 15, 12:05 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1105 AM MDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM NON-TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
04/15/2012 M54 MPH KIT CARSON CO ASOS
&&
CJSLocal storm report, Apr 15, 1:15 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1215 PM MDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM NON-TSTM WND GST 3 NE MCCOOK 40.23N 100.58W
04/15/2012 M56 MPH RED WILLOW NE ASOS
&&
CJSLocal storm report, Apr 15, 1:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1251 PM MDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM NON-TSTM WND GST 3 E STRATTON 39.29N 102.55W
04/15/2012 E50 MPH KIT CARSON CO STORM CHASER
SEMI TRUCK JACKKNIFED ON HIGHWAY...POSSIBLY DUE TO WIND
&&
CJSLocal storm report, Apr 15, 2:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
112 PM MDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM NON-TSTM WND GST 3 ESE OAKLEY 39.11N 100.80W
04/15/2012 M52 MPH GOVE KS MESONET
&&
CJSLocal storm report, Apr 15, 2:23 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
123 PM MDT SUN APR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM NON-TSTM WND GST 4 N ATWOOD 39.87N 101.04W
04/15/2012 M61 MPH RAWLINS KS MESONET
&&
CJSThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:48 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 27 min |
| Apr 14, 8:11 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 49 min |
| Apr 14, 8:30 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 17 min |
| Apr 15, 3:46 AM CDT | High Wind Warning | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more | 15 hr |
| Apr 15, 3:46 AM CDT | Wind Advisory | GLD | Gove, Greeley, Logan, Wallace, Wichita | 15 hr |
Nearby
Frost Advisories in Kansas, 2012Frost Advisories in Nebraska, 2012Frost Advisories in Colorado, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.